Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Hello everyone

Hello everyone, I'm nineteen years old and I've recently (as far as I know anyway) started having seizures. One of which resulted in me breaking my hip in my sleep. I have yet to see a neurologist, but the results of my EEG indicated seizure activity so I have been prescribed Divalproex 500mg extended release tablets which I will double to 1000mg after 2 weeks. I'm just starting them tonight and the side effects worry me (doesn't help that I have undiagnosed anxiety issues), and I really wish I was in a medical marijuana state which would a relatively side effect free way to control my seizures. I'm just looking for a little comfort I suppose.

Comments

Re: Hello everyone

Hi there. I know this is ll new and scary. Hang in there. Some people experience side effects, others don't . Side effects tend to taper off after a little while. Hope you feel better soon.

Re: Hello everyone

Sorry I didn't see this the other day

This could have been the first seizure you know of. You have seizure activity on your EEG. Did they tell you what type of seizure you have. Until you see a neuroligist and hear what he has to say you only know a little. I say that because there are many types of seizures and some types people might put off to something else. Your anxiety issue may be one of them BUt I am no doctor.

Speaking from experiance I may have had many sizures before my first grande mal. I was being written up im school for day dreaming. I had some of the highest scores in class in tests quizes and pop quizes. Those day dreams were basically absence seizures or partial seizures.

You were prescribed a medication and you checked the side effects which is good. Few people will get the side effects. A good question to ask is do you check the side effects of your over the counter medications? They too have side effects. If you are taking other medications for another issue what ever it is have your doctor make sure the medications are compatiable with each other.

I hope your hip gets better fast and they get the information needed to get you seizure sree

Joe

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P